Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 2, 1997, 5:45 PM CST for 5 counties in Tennessee. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 5:45 PM CST (23:45 UTC)
- Expired
- Mar 3, 1997, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -248 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 022348 FFWBNA TNC003-055-099-101-103-117-119-127-149-181-189-031200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 600 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...BEDFORD COUNTY...GILES COUNTY...LAWRENCE COUNTY ...LEWIS COUNTY...LINCOLN COUNTY...MARSHALL COUNTY...MAURY COUNTY ...MOORE COUNTY...RUTHERFORD COUNTY...WAYNE COUNTY...WILSON COUNTY A SLOW MOVING FRONTAL BOUNDARY WILL KEEP WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS PUSHING ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. RAINFALL WILL BE HEAVY AT TIMES. THE ADDITIONAL RAINFALL ON ALREADY SATURATED GROUND AND INTO SWOLLEN STREAMS AND CREEKS WILL CAUSE MORE FLOODING. ANOTHER ONE TO TWO INCHES OF RAIN COULD FALL BY MONDAY MORNING. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUNnD.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 2:21 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 2, 2:21 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CST SUN MAR 2 1997 MAIN FCST PROBLEMS STILL ARE THE FLOODING DUE TO HVY RAIN AND CHC FOR SVR IN SRN COUNTIES ALNG TN/AL BORDER. MDLS ARE IN DECENT AGREEMENT W/RAINFALL AMTS THRU 18Z MON...BUT NGM HAS HI AMTS FURTHER W AND N THAN ETA. ATTM...DUE TO CURRENT TRENDS ...WL GO ALNG W/NGM SOLUTION AS TO FA GETTING 1.O-1.5" AT LEAST BY 18Z MON. RECOMMEND KEEPING FLASH FLOOD WATCH FOR FA FOR TNGT THRU 18Z MON. AS SFC LO CONTS TO TRACK NEWD W/TIME INTO NRN GA BY 00Z TUE...PCPN WL SLOWLY COME TO AN END FINALLY. NXT S/W WL DIG INTO SRN PLNS STATES BY 12Z TUE...ALTHO ATTM GRIDDED DATA INDCTS THAT PCPN SHUD BE MNLY TO N OF FA. AS FAR AS SVR WX IS CONCERNED...WL RECOMMEND KEEPING SRN ZNS CLOSE TO CHA AREA IN SVR CAT FOR TNGT ALNG TN/AL BORDER AS INSTABILITY AXIS MAY WORK ITS WAY NWD TO SE PTN OF FA AS SFC LO MVS NEWD THRU AL OVRNGT. AS FOR TEMPS...LIKE NGM GUID FOR TNGT. FOR` MON...NGM/FAN GUID LOOKS GOOD. ON MON NGT...AGAIN NGM IS GNRLY CLOSE AND ACCEPTED. WL GO W/A COMPROMISE AS PER COORD CALL BTWN NGM/FAN GUID FOR TUE. TROUTMAN
In the hours before
Local storm report, Mar 2, 1:58 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CST SUN MAR 2 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM NASHVILLE TN WIND DAMAGE
03/01/97 DAVIDSON POWER LINES DOWN AND SIGNS
BLOWN DOWN. REPORTED BY LOCAL
LAW ENFORCEMENT
1130 PM 3N PARSONS TN .75 HAIL
03/01/97 DECATUR REPORTED BY LOCAL LAW
ENFORCEMENT
1130 PM 5SE CAMDEN TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWN. REPORTED BY
LOCAL LAW ENFORCEMENT
1230 AM CLARKSVILLE TN FLOODING
03/02/97 MONTGOMERY RED RIVER OUT OF ITS BANKS
WITH 4-6 FEET OF WATER IN
BELMONT SUBDIVISON. REPORTED
BY LOCAL LAW ENFORCEMENT
0130 AM MOUNT JULIET TN FLOODING
03/02/97 WILSON WATER OVER ROAD. REPORTED BY
LOCAL LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 CHEATHAM WIDESPREAD FLOODING WITH
SEVERAL ROADS CLOSED. REPORTED
BY LOCAL LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 DICKSON SEVERAL ROADS CLOSED DUE TO
HIGH WATER. REPORTED BY LOCAL
LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 HOUSTON SEVERAL ROADS UNDERWATER DUE TO
HIGH WATER. REPORTED BY LOCAL
LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 HOUSTON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 HUMPHREYS SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED
BY LOCAL LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 ROBERTSON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 STEWART WIDESPREAD ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED BY
LOCAL LAW ENFORCEMENT
0600 AM COUNTYWIDE TN FLOODING
03/02/97 WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Mar 2, 1:59 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CST SUN MAR 2 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM NASHVILLE TN WIND DAMAGE
03/01/97 DAVIDSON POWER LINES DOWN AND SIGNS
BLOWN DOWN. REPORTED BY LOCAL
LAW ENFORCEMENT
1130 PM 3N PARSONS TN .75 HAIL
03/01/97 DECATUR REPORTED BY LOCAL LAW
ENFORCEMENT
1130 PM 5SE CAMDEN TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWN. REPORTED BY
LOCAL LAW ENFORCEMENT
1230 AM CLARKSVILLE TN FLOODING
03/02/97 MONTGOMERY RED RIVER OUT OF ITS BANKS
WITH 4-6 FEET OF WATER IN
BELMONT SUBDIVISON. REPORTED
BY LOCAL LAW ENFORCEMENT
0130 AM MOUNT JULIET TN FLOODING
03/02/97 WILSON WATER OVER ROAD. REPORTED BY
LOCAL LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 CHEATHAM WIDESPREAD FLOODING WITH
SEVERAL ROADS CLOSED. REPORTED
BY LOCAL LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 DICKSON SEVERAL ROADS CLOSED DUE TO
HIGH WATER. REPORTED BY LOCAL
LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 HOUSTON SEVERAL ROADS UNDERWATER DUE TO
HIGH WATER. REPORTED BY LOCAL
LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 HOUSTON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 HUMPHREYS SEVERAL ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED
BY LOCAL LAW ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 ROBERTSON WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
0300 AM COUNTYWIDE TN FLOODING
03/02/97 STEWART WIDESPREAD ROADS CLOSED DUE TO
HIGH FLOOD WATERS. REPORTED BY
LOCAL LAW ENFORCEMENT
0600 AM COUNTYWIDE TN FLOODING
03/02/97 WIDESPREAD WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:49 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 8:53 PM CST | Tornado Warning | OHX | Stewart | 52 min |
| Mar 1, 9:13 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 1, 9:40 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Mar 1, 9:42 PM CST | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| Mar 1, 9:45 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Mar 1, 9:54 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 51 min |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Sumner | 4 hr |
| Mar 1, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 46 min |
| Mar 1, 10:38 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 67 min |
| Mar 1, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 53 min |
| Mar 1, 11:04 PM CST | Tornado Warning | OHX | Decatur | 41 min |
| Mar 1, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Mar 1, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 51 min |
| Mar 1, 11:41 PM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Mar 1, 11:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 43 min |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Sumner | 6 hr |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Montgomery | 6 hr |
| Mar 2, 12:27 AM CST | Severe Thunderstorm Warning | OHX | Perry | 48 min |
| Mar 2, 12:44 AM CST | Flash Flood Warning | OHX | Davidson, Wilson | 6 hr |
| Mar 2, 2:03 AM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 6 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 6 hr |
| Mar 2, 3:04 AM CST | Flash Flood Warning | OHX | Benton | 6 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Robertson, Sumner | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Stewart | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Giles, Lincoln, Marshall, Maury | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Bedford, Moore | 8 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Davidson, Macon, Sumner | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Hickman, Williamson | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Humphreys, Perry | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.